Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 454, NWS Austin/San Antonio, TX

August 2, 2007Edwards County, Real County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Aug 2, 2007, 6:47 PM CDT for Edwards County, Real County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2007, 6:47 PM CDT (23:47 UTC)
Expired
Aug 2, 2007, 8:45 PM CDT
In force
118 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

Counties Edwards County, TX, Real County, TX

The radar

The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.8 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 022348
FFWEWX
TXC137-385-030145-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
647 PM CDT THU AUG 2 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
  REAL COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 642 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING 
  FROM THUNDERSTORMS FROM LEAKY NORTH TO STATE HIGHWAY 41 AND OVER
  RURAL EDWARDS COUNTY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PRADE RANCH

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3009 9977 3008 9976 3008 9970 2983 9972
      2981 9973 2981 9993 3010 9990 3011 9989
      3028 9988 3028 9977

$$
2 follow-up statements
000 
WGUS74 KEWX 030000
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
657 PM CDT THU AUG 2 2007

TXC137-385-030145-
EDWARDS TX-REAL TX-
657 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR REAL
AND EDWARDS COUNTIES...

THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM FLOOD 
ADVISORY.
 
AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF PRADE RANCH...OR ABOUT 11 MILES
NORTHWEST OF LEAKEY. THE THUNDERSTORM WITH EXCESSIVE RAIN WAS NEARLY
STATIONARY.

AN ESTIMATED 1 TO 2 INCHES OF RAIN HAS FALLEN OVER BRADFORD CREEK 
AND EARWOOD CREEK...AND UP TO 3 INCHES OF RAIN OVER THE UPPER 
REACHES OF THE FRIO RIVER NORTH OF LEAKEY.

IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.

DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN
AROUND DONT DROWN.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.



LAT...LON 3009 9977 3008 9976 3008 9970 2983 9972
      2981 9973 2981 9993 3010 9990 3011 9989
      3028 9988 3028 9977

$$
000 
WGUS74 KEWX 030051
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
747 PM CDT THU AUG 2 2007

TXC137-385-030145-
EDWARDS TX-REAL TX-
747 PM CDT THU AUG 2 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR REAL
AND EDWARDS COUNTIES...

AT 742 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS
LOCATED 24 MILES SOUTHWEST OF ROCKSPRINGS...OR ABOUT 18 MILES
SOUTHEAST OF LOMA ALTA...MOVING SOUTHWEST AT 5 MPH.

THE HEAVY RAINS OVER NORTHEAST EDWARDS AND NORTHERN REAL COUNTIES 
HAVE ENDED.  AN ESTIMATED 1 TO 2 INCHES OF RAIN FELL FROM PAINT 
CREEK SOUTH TO EARWOOD CREEK TO THE FRIO RIVER AND BULLHEAD 
CREEK.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU 
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3009 9977 3008 9976 3008 9970 2983 9972
      2981 9973 2965 10067 2997 10061 3020 10063
      3028 9988 3028 9977

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 4:03 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Aug 2, 4:03 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
403 PM CDT THU AUG 2 2007

.DISCUSSION...
WEAK 500 TO 200 HPA TROF HAS FORMED OVER THE AREA FROM THE NORTH AND
NORTHEAST AGAIN TODAY AND THIS TREND IS EXPECTED TO CONTINUE FRIDAY.
WEAK TROF IS NOT AS DEVELOPED AS THE WEATHER SYSTEMS WERE IN JUNE
AND JULY...HOWEVER...ENOUGH INSTABILITY IS EXPECTED OVER THE AREA
THRU FRIDAY TO SUPPORT A CHANCE OF DAYTIME TO EVENING SHOWERS OR
THUNDERSTORMS. THE WEAK TROF IS FORECAST TO MOVE WEST AS THE HIGH
OVER THE WESTERN U.S. DEVELOPS OVER N. TX AND OK FRIDAY NIGHT AND
SATURDAY. AS THE WEAK 500 TO 200 HPA TROF CONTINUES WEST AWAY FROM
THE AREA FRIDAY NIGHT AND SATURDAY...THE SUBTROPICAL HIGH IS FORECAST
TO INCREASE OVER SOUTH CENTRAL TEXAS THIS WEEKEND.  THE RIDGE ALOFT
IS EXPECTED TO CONTINUE MONDAY THRU WEDNESDAY.  ON THURSDAY OF NEXT
WEEK THRU THE WEEKEND OF THE 11TH AND 12TH...FORECASTS SHOW RIDGE
ALOFT SLOWLY WEAKENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  92  74  93  76 /  50  30  30  20  10
AUSTIN BERGSTROM INTL AIRPORT  72  92  73  93  74 /  50  30  30  20  10
DEL RIO INTL AIRPORT           75  94  76  94  77 /  50  40  30  10  20
SAN ANTONIO INTL AIRPORT       75  91  75  92  76 /  50  30  30  20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/25
Hazardous weather outlook, Aug 2, 5:13 AM CDT, 13 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 AM CDT THU AUG 2 2007

TXZ171>173-183>194-202>209-217>225-228-031100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
513 AM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 2:58 PM CDTFlash Flood WarningEWXWilliamson2 hr
Aug 2, 3:40 PM CDTFlash Flood WarningEWXBastrop2 hr
Aug 2, 5:15 PM CDTFlash Flood WarningEWXKerr3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.